Texas, 2003Hail and Damaging Wind in Texas, June 26, 2003
June 26, 2003 · NWS MAF · 3 events in 3 counties and zones
An unseasonably strong cold front swept south across West Texas on the 26th. Severe thunderstorms developed near the front across the Davis Mountains and the Lower Trans Pecos.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably strong cold front swept south across West Texas on the 26th. Severe thunderstorms developed near the front across the Davis Mountains and the Lower Trans Pecos. These storms resulted in large hail and severe thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 26, 9:00 AM CST, 4 hours earlier.
Area forecast discussion, Jun 26, 9:00 AM CST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1000 AM CDT THU JUN 26 2003
QUICK UPDATE TO RAISE POPS AND MENTION LOCALLY HEAVY RAINFALL TODAY
PORTIONS OF THE EXTREME WESTERN LOW ROLLING PLAINS PER CURRENT TRENDS.
ALSO INCREASED WIND SPEEDS MOST ZONES TO BREEZY CATEGORY.
LOOKS LIKE MORE SIGNIFICANT RAINFALL ON TAP FOR PORTIONS OF THE COUNTY
WARNING AREA LATE TODAY AND THIS EVENING AS THE FRONT CONTINUES TO
PUSH SOUTH IN MOIST REGIME AND DIFFLUENT FLOW ALOFT. MORE ON THIS
LATER.
.MAF...
TX...NONE.
NM...NONE.
12
Hazardous weather outlook, Jun 26, 4:32 AM CST, 8 hours 28 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261930-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
532 AM CDT THU JUN 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A LARGE PART
OF SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY AND THIS EVENING. THE
MOST LIKELY AREAS TO EXPERIENCE SEVERE WEATHER LATER TODAY WILL
INCLUDE THOSE LOCATIONS GENERALLY SOUTH AND WEST OF AN ARTESIA...TO
WINK...TO BIG LAKE LINE. ANY THUNDERSTORMS WHICH DEVELOP TODAY AND
IMPACT THE OUTLOOK AREA WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL AND DANGEROUS LIGHTNING. A FEW OF THE STRONGER STORMS MAY
BECOME SEVERE...RESULTING IN LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY ACROSS PARTS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO.
In the hours before
Special weather statement, Jun 26, 12:34 PM CST, 26 minutes before
TXZ057-058-074-075-079>082-270000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
134 PM CDT THU JUN 26 2003
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH UNTIL 700 PM CDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST TEXAS...
BREWSTER...CULBERSON...JEFF DAVIS...PECOS...PRESIDIO...REEVES AND
TERRELL
THIS TORNADO WATCH INCLUDES THE CITIES OF...
ALPINE...BAKERSFIELD...DRYDEN...FORT DAVIS...FORT STOCKTON...
LAJITAS...MARATHON...MARFA...PANTHER JUNCTION...PECOS...PRESIDIO...
SANDERSON...SHEFFIELD AND VAN HORN
Special weather statement, Jun 26, 12:37 PM CST, 23 minutes before
TXZ057-058-074-075-079>082-270000-
SPECIAL WEATHER STATEMENT...ADDED CTA
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
137 PM CDT THU JUN 26 2003
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH UNTIL 700 PM CDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST TEXAS...
BREWSTER...CULBERSON...JEFF DAVIS...PECOS...PRESIDIO...REEVES AND
TERRELL
THIS TORNADO WATCH INCLUDES THE CITIES OF...
ALPINE...BAKERSFIELD...DRYDEN...FORT DAVIS...FORT STOCKTON...
LAJITAS...MARATHON...MARFA...PANTHER JUNCTION...PECOS...PRESIDIO...
SANDERSON...SHEFFIELD AND VAN HORN
A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. IN
ADDITION...LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL...AND
DEADLY LIGHTNING ARE ALSO POSSIBLE. IF YOU ARE IN OR NEAR TO THE
WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE
PREPARED TO SEEK SAFE SHELTER IF A WARNING IS ISSUED OR SEVERE
WEATHER IS OBSERVED.
Hail, Reeves
- When
- June 26, 1:00 PM CST to 1:15 PM CST
- Where
- Reeves County, 3 mi S of Saragosa
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.967, -103.650
The public reported penny size hail falling at a gas station along Interstate 10 for fifteen minutes.
Thunderstorm Wind, Terrell
- When
- June 26, 2:15 PM CST
- Where
- Terrell County, 28 mi NNE of Dryden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.417, -101.933
Reported at the Terrell County Gas Plant.
Hail, Jeff Davis
- When
- June 26, 2:35 PM CST to 2:37 PM CST
- Where
- Jeff Davis County, 31 mi NNW of Ft Davis
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.000, -104.083
Reported by a rural resident.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, June 26, 20031 death · 1 event
- Wildfire in California, June 26 to 29, 2003$800,000 · 1 event
- Hail and Damaging Winds in Texas, June 26, 2003$210,000 · 1 in hail · 9 events
- Wildfire in California, June 26 to 27, 20032 injured · 1 event
- Marine Thunderstorm Winds in Lake Erie, June 26, 20036 events
- Marine Thunderstorm Winds in Lake Erie, June 26, 20034 events
- Flash Flooding in Illinois, June 26, 20032 events
- Waterspouts in Gulf of Mexico, June 26, 20032 events
- Damaging Winds in Ohio, June 26, 2003$8,000 · 50 kt wind · 2 events
- Damaging Winds in Ohio, June 26, 2003$10,000 · 50 kt wind · 2 events
- Damaging Winds in Missouri, June 26, 200360 kt wind · 2 events
- Heavy Rain in Oklahoma, June 26, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363406, 5363405, 5363404.